Do I need to drink more water when I stop taking hctz? I want to switch from diovan/hctz 160/12.5 to losartan 100. I'm concerned because my sodium levels have been low in last two tests, a problem I suspect this water pill is exacerbating. Currently, I urinate a WHOLE lot but during an earlier brief go-round with losartan, I abandoned the project early because it felt harder to pee... With less result. I don't think I gave my system enough time to adapt to the change, and I want to try it again. Gotta do something to bring this sodium number up. And no, doc couldn't really explain it either. Any other changes I should make?
It is well known that hctz cause low sodium in the blood ,this one of its side effects, however losartan is another class of antihypertensive that affect potassium level ,it makes high Utah not affect the sodium level in bloodstream,furthermore losartan is not a diuretic or pill water so it will not increase the urination so you will feel the difference as you stop hctz and start losartan ,continue take it but take attention on the selection of your food especially those contain high amount of potassium like banana or nuts.
Your sodium will restore to its normal within a few days.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Jan 2010 • 1 answer
Hyzaar - I experienced hair loss on losartan hctz 100/25 mg and I have lost alot of hair and my hair
Posted 29 Oct 2011 • 2 answers
Posted 12 Sep 2012 • 3 answers
I was taking 160mg of Diovan, but my insurance no longer pays for it so my doctor prescribed 100 mg?
Posted 26 Apr 2014 • 1 answer
Posted 28 May 2015 • 2 answers